Jump to content

Photo
Accutane

Accutane Help!

roaccutane acne help scarring

8 replies to this topic

#1 BubblyArabia

BubblyArabia

    Junior Member

  • Members
  • Posts & Likes
    Posts: 31
    Likes: 2
About Me
  • Joined: 15-October 13

Posted 13 April 2014 - 03:04 PM

Hi everyone!

 

I am a 16 year old girl, and have been on Accutane for six months now. Before Accutane I had moderately severe acne for about three years, and had been on EVERY other possible treatment available!

 

I started accutane in late october on 30mls, then moved to 40mls, then 50, and I am now currently on 60 and have been for the last three months. My dermatologist was hoping I could be finished after three months, but my last appointment he said I could either stop and wait for my skin to die down a bit, and come to terms with finishing Accutane, or carry on as I was still getting active spots. He also said my case was annoying as I've had "nearly clear skin for a very long period". 

 

So far all good! But basically, now I have done six months, and I'm still getting the odd active spot whilst still being on accutane, which makes me nervous to stop it! I only have about two days worth of pills left. I could book another derm appointment but he thought I should definitely be stopping the course, and my insurance company won't pay out for another appointment meaning it would cost me a lot of money to go back to my dermatologist.

 

Advice would be great please!

I'm really anxious my skin won't ever clear!

 



#2 Quetzlcoatl

Quetzlcoatl

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 592
    Likes: 78
About Me
  • Joined: 04-March 13

Posted 13 April 2014 - 04:18 PM

If you're still getting spots, your acne will probably come back after the treatment. It won't be as bad, though.

 

60mg is quite high for accutane. And 6 months is a full course. You should not be getting any new acne. For this reason, I think there might be something else going on with your skin. Have you tried dietary modification? You could cut out grains and dairy for 2 weeks, eat only vegetables, whole cuts of meat, coconut oil/ghee, and fruits in moderation. Since your acne is inflammatory, you may get a good response from changing what you eat.



#3 BubblyArabia

BubblyArabia

    Junior Member

  • Members
  • Posts & Likes
    Posts: 31
    Likes: 2
About Me
  • Joined: 15-October 13

Posted 13 April 2014 - 04:20 PM

That is really not what I wanted to hear!!



#4 Ashby101

Ashby101

    New Member

  • Members
  • Posts & Likes
    Posts: 22
    Likes: 3
About Me
  • Joined: 07-February 14

Posted 13 April 2014 - 05:12 PM

I've been on accutane twice, so yeah it will propably will come back. It won't come back severe though, just mild I guess. I've been on a diet now where I only eat meat, vegetables, sweet potatoes, seeds, fish and fruits and my skin is just as clear as when I was on accutane but then without the dry eyes and lips.

So if I were you I would stop with the course, find out what triggers you and eat healthy.



#5 sickandtiredofacne21

sickandtiredofacne21

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 24-June 13

Posted 13 April 2014 - 07:49 PM

Don't worry I had the exact same thing happen to me! I was only meant to be on 5 months but I was still getting spots.
As soon as I went off it, I stopped getting pimples.. I have 100% clear skin, not a spot in sight. smile.png Don't stress, trust me. I was freaking out and cried throughout the last month of Accutane because I thought it hadn't worked but it did! Everyone has a different experience on Accutane, I've had a friend that was on Accutane, same dose, same amount of time as you and he had SEVERE severe acne, the worst you could possibly think of and he now has crystal clear skin 5 years on. He also was still breaking out in his last month he has perfect skin now til this day. Don't go off what other people say about it, trust me. I had so many expectations when I was on it and continued to be disappointed when I didn't hit one of the mile stones but I've never been happier than I am today, you'll get there and it is very normal to get a spot every so often, but they go away in a day or two. Hang in there lovely :D


Edited by sickandtiredofacne21, 13 April 2014 - 07:58 PM.


#6 Avada Kedavra Acne

Avada Kedavra Acne

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 521
    Likes: 69
About Me
  • Gender:Not Telling
  • Joined: 26-May 13

Posted 13 April 2014 - 08:24 PM

Hey i was on 60 mg for 8 months - and yeah i get spots after. But now i can control my rosacea- which was impossible to do before treatment.


 

"Pass the marmalade"          - Hermione Granger


#7 Kim28

Kim28

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 434
    Likes: 136
About Me
  • Joined: 10-November 13

Posted 13 April 2014 - 09:42 PM

If you look into the research for things that correlate with relapse (acne returning), you will find that not reaching total clarity by the end of the course does appear to be related to relapse rate. I.e. research shows that your acne is more likely to come back if you're not clear by the end of our course, but this is not a for sure thing by any means.

 

I have also read lots of stories like the above where people continue to clear after their course, and eventually experience total remission. Really, it is impossible to know what will happen. Life's a bitch that way. But you do not need to worry so much. You can do a second course, or consider a low dose. If you are female, there is the possibility that your acne is hormonal, so you could try a BCP. I have been on Accutane, and it is super great, but I have always needed a BCP to stay clear consistently. Many on this board use spironolactone for the same purpose.

 

If you have been consistently almost clear for a while, I think that is a good sign. You will just have to wait and see. But know that this is not the end of possible solutions. Hang in there!



#8 BubblyArabia

BubblyArabia

    Junior Member

  • Members
  • Posts & Likes
    Posts: 31
    Likes: 2
About Me
  • Joined: 15-October 13

Posted 14 April 2014 - 01:27 AM

I'm quite wary of dieting, or changing what I eat in order to control acne. I spoke to my derm about it and he said with my type he was sure it was not because of what I had been eating. Before I even went on accutane I had a horrible doctor tell me that it was because I ate badly, so I did a three month no junk food diet and only ate meat and veg, and the acne got a lot worse!

 

Thanks 

sickandtiredofacne21 your reply has been really comforting (AND I LOVE THE USERNAME!). 

It's just annoying accutane is branded as a 'miracle drug' yet I've yet to be sucsessful!

 

Another thing, If I am still getting active spots, how long is it before I can have another course of accutane? Is it likely this will be reccomended?:)



#9 sickandtiredofacne21

sickandtiredofacne21

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 24-June 13

Posted 14 April 2014 - 01:56 AM

Everyone saying its a miracle drug frustrated me beyond belief because I couldn't see the results everyone was claiming. BUT if you see the before and after pictures in regards to my skin you can see why they call it the miracle drug.
In regards to a second course, they want you to wait up to six months before you can take a second treatment because the drug stays in your system for up to six months after stopping the treatment. That's what my dermatologist said anyway.



Oh and thank you, haha, I was just starting the treatment when I started up on this website and I was at my wits end hence the name haha :D


Edited by sickandtiredofacne21, 14 April 2014 - 01:57 AM.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users